Alternative fidelity measure between quantum states

Mendonca, Paulo E. M. F., Napolitano, Reginaldo D. J., Marchiolli, Marcelo A., Foster, Christopher J. and Liang, Yeong-Cherng (2008) Alternative fidelity measure between quantum states. Physical Review A, 78 5: 052330-1-052330-11. doi:10.1103/PhysRevA.78.052330

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ170300_OA.pdf Full text (open access) application/pdf 280.82KB 4

Author Mendonca, Paulo E. M. F.
Napolitano, Reginaldo D. J.
Marchiolli, Marcelo A.
Foster, Christopher J.
Liang, Yeong-Cherng
Title Alternative fidelity measure between quantum states
Journal name Physical Review A   Check publisher's open access policy
ISSN 1050-2947
Publication date 2008-11-19
Sub-type Article (original research)
DOI 10.1103/PhysRevA.78.052330
Open Access Status File (Publisher version)
Volume 78
Issue 5
Start page 052330-1
End page 052330-11
Total pages 11
Place of publication College Park, MD, United States
Publisher American Physical Society
Collection year 2009
Language eng
Abstract We propose an alternative fidelity measure (namely, a measure of the degree of similarity) between quantum states and benchmark it against a number of properties of the standard Uhlmann-Jozsa fidelity. This measure is a simple function of the linear entropy and the Hilbert-Schmidt inner product between the given states and is thus, in comparison, not as computationally demanding. It also features several remarkable properties such as being jointly concave and satisfying all of Jozsa's axioms. The trade-off, however, is that it is supermultiplicative and does not behave monotonically under quantum operations. In addition, metrics for the space of density matrices are identified and the joint concavity of the Uhlmann-Jozsa fidelity for qubit states is established.
Keyword Entropy
Matrix algebra
Information theory
Quantum computing
Quantum theory
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: 2009 Higher Education Research Data Collection
School of Mathematics and Physics
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 37 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 35 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 17 Mar 2009, 15:37:33 EST by Jo Hughes on behalf of School of Mathematics & Physics